It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board


Acne Board Index
Board Index > Acne | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Thanks for the update OldLawyer, very informative. See below for recent event:


25 Feb 2009
Brand:Sotret
Weight:90Kg = 200lbs
Sex:Male
Age:48
Dosage:20mg once daily
Symptoms: Dry lower lip
Behavior: Cetaphil soap and moisturizer b4 bed

Day 21:
I hate even reporting on this subject but I gotta. This affects both people in a relationship. I had noticed some sensation changes with this drug during intimacy in the very first days of usage. In my last encounter there was failure and I did not bother to try and finish the event. Now, you should know to put this in context that I am 48. However, this does not happen to me. I am and always have been right up till I started taking Accutane as regular as a clock, 3 to 4 times a week. What I also noticed, and maybe this is more frightening than the failure is that I didn't care. Normally, interruption of this event would cause extreme frustration. In this case it didn't bother me. You don't mind passing up a meal if your not hungry. This is significant, I am very prolific and have been my whole life. So, lets think about this. There are reports and possibly lawsuits because some people are reporting that the loss of sex drive continues even after the drug is stopped. It does make some sense, individuals taking this drug hope for remission. Meaning, after you stop the drug the benefits persist. The exact mechanism for how this drug works is not known. Oil production (the chief cause of acne) has been tied to testosterone and estrogen, which are also tied to sexual appetite. So if there is remission and longterm suppression of acne it stands to reason that suppressed sex drive could also be a result. Of course this is unprofessional layman speculation and should be taken with a grain of salt. It is to early to tell if this was just some mental event, its possible I suppose. I am very self aware though and know my body very well. I will test this out with stronger stimuli and see what the results are (I can't go into details here I am embarrassed to even be writing this as it is) after that experiment. If you surf up Accutane and sex drive, impotence etc.. you will definitely find results. I hope to give you the most accurate objective observations that I can. So, at this point I must say that I am very concerned and have some serious thinking to do. I will monitor this trend closely and discuss it with my Derm. I will continue to report to you as accurately as I can my experience on Accutane.

Note: If you are reading this, please don't jump to conclusions yet. All people respond to drugs differently. Women and men will have different attitudes about this observation. Some individuals report no problems with sexual activity while on or post Accutane.

Update: Read ahead, possible false alarm on the impotence scare.

Best Wishes
LowTane :(
25 Feb 2009
Brand:Sotret
Weight:90Kg = 200lbs
Sex:Male
Age:48
Dosage:20mg once daily

Day 21 cont-
Allrighty then...... update on the sex drive post. Now mind you my moral beliefs prohibit some things. So this is tough for me.. Further attempts to utlize my natural processes met with success. I will continue to check on this capability throughout my Accutane course and after my prescription is complete. It is possible that I have read far to much material regarding the usage of this drug. I may be psyching myself out. Intimacy is such a mental event. It should be noted that 5 million people have now taken this drug. You would think there would be more on impotence if it was prevalent. I still do believe that individuals that have reported impotence are telling the truth. Things have changed in my body. I may have psyched myself out or maybe not. To early to tell. If you are following this thread you should also remember this evidence is anecdotal at best, and the reported experiences of just one person. I am not a health care professional and have had no formal training whatsoever. So, I will just try and be honest with what I experience as it happens. I will continue to closely monitor this aspect of this therapy. I apologize if I have offended anyone, I am trying to be as discreet as possible for both women and men who may read this thread. But, hair falling out, impotence, depression and a myriad of other side effects reported by individuals who have used Accutane warrant this level of reporting. The issue is not temporary impotence, its permanent impotence that has me freaked. Some individuals have reported this effect even after stopping Accutane. I don't trust big pharma or doctors implicitly. My wife and I value our intimate relationship and I don't believe I wish to trade it for a clear face. So hang in there, I will report daily to the best of my ability any notable changes that may occur. So for now the libido outcome is still on hold.

Ps. My wife says it looks like I had a nose job, I didn't realize how swollen it was from all the excess sebaceous activity.

Keep the faith!
LowTane :p
Hello All

Went to the doc today. All levels good. She toyed with increasing the level from 40mg/day, but said with my skin so dry and my lips so chapped on what she considers a low dose for my weight she will wait until next month. Truth be told, I feel fine. I asked her about impotence or dampened libido, prefaced by I am fine but I keep reading......She said it simply is not a side effect. As far as I personally am concerned it is not. She said that if I notice any side effects at all I should call, any time. She cautioned about reading web material as it can "drive you nuts" and you should be aware of the side effects and judge for yourself. I could not agree more. I do not fear accutane. So far, it has been just what I needed. So for now, I will likely not post much unless something changes.

My best wishes to all.





All times are GMT -7. The time now is 08:45 AM.





© 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!